Bioflu

Bioflu

Manufacturer:

UNILAB, Inc

Distributor:

UNILAB, Inc
Full Prescribing Info
Contents
Phenylephrine HCl, chlorphenamine maleate, paracetamol.
Description
Each tablet contains: Phenylephrine HCl 10 mg, Chlorphenamine Maleate 2 mg, Paracetamol 500 mg.
Action
This medicine contains Phenylephrine HCl, Chlorphenamine Maleate and Paracetamol.
Indications/Uses
Used for the relief of clogged nose, runny nose, postnasal drip, itchy and watery eyes, sneezing, headache, body aches, and fever associated with flu, the common cold, allergic rhinitis, sinusitis, and other minor respiratory tract infections. Help decongest sinus openings and passages.
Dosage/Direction for Use
Adults and Children 12 years and older: Orally (by mouth), 1 tablet/capsule every 6 hours, or as recommended by a doctor.
Missed Dose: If the patient missed a dose, just take the next dose if still needed for the condition being treated, and the subsequent doses at the recommended time or schedule (i.e., every 6 hours).
Do not double the dose.
Overdosage
Signs and Symptoms: Phenylephrine HCl: Increased blood pressure, headache, seizures, palpitation, sensation of tingling, pricking or numbness of the skin (paresthesia), vomiting, and bleeding from a ruptured blood vessel in the brain (cerebral hemorrhage).
Chlorphenamine Maleate: Extreme sleepiness or prolonged drowsiness, convulsion, weakness, agitation, hallucination, irritability, tachycardia, and coma.
Paracetamol: Overdosage of Paracetamol usually involves 4 phases with the following signs and symptoms: Eating disorder, nausea, vomiting, malaise, and excessive sweating.
Right upper abdominal pain or tenderness, liver enlargement which may be characterized by abdominal discomfort of "feeling full", elevated bilirubin and liver enzyme concentrations, prolongation of prothrombin time, and occasionally decreased urine output.
Eating disorder, nausea, vomiting, and malaise recur and signs of liver (e.g., jaundice) and possibly kidney failure.
Recovery or progression to fatal complete liver failure.
Contraindications
If the patient is allergic to any ingredient in the product.
If the patient has a history or is suffering from stomach ulcers, bleeding or other stomach problems.
If the patient has high blood pressure or severe heart disease unless recommended by a doctor.
If the patient has anemia, kidney or liver disease unless recommended by a doctor.
If the patient is pregnant or breastfeeding.
Special Precautions
Liver Warning: Bioflu contains Paracetamol. Severe liver damage may occur if: A child takes more than 5 doses in 24 hours, which is the maximum daily amount of Paracetamol; An adult takes more than 4 g of Paracetamol in 24 hours, which is the maximum daily amount; Taken with other medicines containing Paracetamol (or Acetaminophen); An adult has 3 or more alcoholic drinks everyday while using these products. The risk of heart attack or stroke may increase if used more than directed or for longer than directed. Do not use with any other medicine containing Paracetamol, Phenylephrine or Ibuprofen (prescription or nonprescription). If the patient is not sure whether a medicine contains Paracetamol, Phenylephrine or Ibuprofen, ask a doctor. May cause drowsiness; patients should observe caution while driving or performing other tasks requiring alertness. Do not take more than the recommended dose.
Allergy Alert: Ibuprofen may cause a severe allergic reaction, especially in people allergic to aspirin. Symptoms may include: Hives, (elevated, whitish or reddish patches on the skin with severe itching or pricking sensations); shock (anaphylactic), a hypersensitivity reaction resulting in generalized skin lesions and itchiness, followed by low blood pressure and often accompanied by difficulty in breathing; facial swelling; skin reddening; skin rash and skin blisters; asthma (wheezing). If an allergic reaction occurs, stop use and seek medical help right away.
Use In Pregnancy & Lactation
Contraindicated if the patient is pregnant or breastfeeding.
Adverse Reactions
Phenylephrine HCl may cause muscle shaking (tremor), restlessness, feeling of uneasiness (anxiety), insomnia/sleeplessness, nervousness, dizziness, increased blood pressure, palpitation, irregular heartbeat (arrhythmia), weakness, noisy and congested breathing (respiratory distress), and pallor.
Chlorphenamine Maleate may cause sleepiness and drowsiness. Other undesirable effects include muscle weakness, gastrointestinal discomfort, nausea, vomiting, diarrhea or constipation, dryness of the mouth, nose, and throat, difficulty urinating, ringing in the ears, visual disturbance, blurred vision, insomnia/sleeplessness, tremor, nervousness, irritability, chest tightness, increased or decreased blood pressure, and headache.
Paracetamol, when taken within the recommended dose and duration of treatment, has low incidence of side effects. Skin rashes, hypersensitivity reactions, changes in the number of white blood cells and platelets, and minor stomach and intestinal disturbances have been reported.
Undesirable effects from the use of Ibuprofen are rare, but they may occur: Abdominal pain, nausea, vomiting, heartburn, diarrhea, constipation, indigestion, decreased appetite, flatulence, bloating, stomach ulceration and/or bleeding, gastritis, vomiting with blood, passing black or bloody stools, mouth ulcers, worsening of colitis and Crohn's disease, pancreatitis; Swelling of tissues usually in the lower limbs (edema), fluid retention, increased blood pressure, low blood pressure, irregular heartbeat, palpitations, cerebrovascular accident (stroke), heart failure; Dizziness, headache, nervousness, fatigue, drowsiness, general ill feeling, lightheadedness, anxiety, confusion, mental depression, emotional instability, sensation of tingling, pricking, or numbness of the skin (paresthesia), hallucinations, dream abnormalities, and increased pressure inside the skull (pseudotumor cerebri); Skin rashes, blisters, itching, hives, loss of hair, sensitivity to light or the sun, symptoms of serious allergies (e.g., Stevens-Johnson Syndrome, toxic epidermal necrolysis, erythema multiforme); Low white blood cell count (i.e., leucopenia, neutropenia, agranulocytosis, eosinophilia, pancytopenia), low platelet count, anemia, blood does not clot properly, decrease in hemoglobin and hematocrit, bleeding episodes; Frequent urination, blood in the urine (hematuria), increased nitrogen-containing compounds in the blood (azotemia), decreased creatinine clearance, inflammation of the urinary bladder (cystitis), kidney damage, kidney failure; Abnormal liver function tests, jaundice, inflammation of the liver (hepatitis), liver failure; Benign enlargement of the male breasts, low blood sugar, increased acid in blood and body tissues; Ringing in the ears (tinnitus), decreased hearing, blurred and decreased visual sharpness (amblyopia), depressed vision in the visual field (scotoma), changes in color vision, inflammation or infection of the membrane lining the eyelids (conjunctivitis), double vision, inflammation of the optic nerve, cataracts; Syndrome of abdominal pain, fever, chills, nausea and vomiting; whole-body allergic reaction (anaphylaxis), autoimmune disorders (e.g., lupus erythematosus syndrome, Henoch-Schonlein purpura), rapid swelling beneath the skin (angioedema), serum sickness, dry mouth, gingival ulceration, stuffy nose, worsening of asthma, constriction of air passages of the lungs, wheezing or difficulty in breathing.
Drug Interactions
Do not use these products together with sympathomimetic agents (e.g., Epinephrine, etc.) and general anesthetics (e.g., Halothane, etc.) because of the possibility for increased toxicity.
Concurrent administration with medicines for depression (e.g., Amitriptyline, Imipramine, Sertraline, Moclobemide, etc.) may result in hypertensive crisis (sudden, severe increase in blood pressure that can lead to stroke).
Taking an adrenergic-blocking agent (e.g., Phenothiazine drugs, Phentolamine, Propranolol, etc.) before the administration of these products may decrease the effect of Phenylephrine.
The absorption of Paracetamol may be accelerated by Metoclopramide or Domperidone and absorption reduced by Cholestyramine.
Medicines which stimulate the enzymes responsible for the metabolic activation of Paracetamol such as medicines for convulsion (e.g., Phenobarbital, etc.) may increase susceptibility to the harmful effects to the liver.
Warfarin, a blood thinning medicine; an increase in the International Normalized Ratio (INR), which may serve as a sign of increased risk of bleeding, may be observed when using Paracetamol and Warfarin at the same time.
Paracetamol increases the anticoagulation effect of Warfarin.
Ibuprofen may interfere with the anti-platelet activity of aspirin, thus limiting aspirin's cardioprotective effect.
Phenylbutazone, indomethacin, salicylates (e.g., aspirin), and other NSAIDs (e.g., mefenamic acid, naproxen, diclofenac, ketoprofen), including COX-2 inhibitors (e.g., celecoxib, etoricoxib), increase the risk of stomach and intestinal bleeding in patients receiving ibuprofen.
When taken with blood thinning (anticoagulant) medicines (e.g., warfarin, dicumarol) or together with thrombolytic agents (e.g., streptokinase), ibuprofen may cause stomach and intestinal bleeding.
Ibuprofen increases the amount of lithium in the blood (increased risk of lithium toxicity) by reducing lithium excretion.
Ibuprofen may cause acute reduction in kidney function and blood pressure response to ACE inhibitors (e.g., captopril, enalapril, ramipril, imidapril, fosinopril, lisinopril) and angiotensin II receptor antagonists (e.g., losartan, telmisartan).
Ibuprofen may reduce the effect of diuretics such as furosemide and thiazide.
Ibuprofen reduces methotrexate excretion from the body, thus increasing the risk of methotrexate toxicity.
Ibuprofen may increase plasma concentrations of cardiac glycosides (e.g., digitalis), worsen cardiac failure and reduce kidney function.
Corticosteroids (e.g., prednisone, prednisolone) and selective serotonin reuptake inhibitors (SSRIs; e.g, citalopram, escitalopram, sertraline) may increase the risk of stomach bleeding with ibuprofen.
There is an increased risk of nephrotoxicity (kidney damage) when ciclosporin or tacrolimus are given together with ibuprofen.
Ibuprofen should not be used for 8 to 12 days after mifepristone administration because it can reduce the effect of mifepristone.
A possible increased risk of convulsion may occur when ibuprofen is taken with quinolones (e.g., ofloxacin, levofloxacin, norfloxacin, ciprofloxacin, sparfloxacin, moxifloxacin).
An increased risk of blood problems such as bleeding into a joint (hemarthrosis) and bruising (hematoma) may result when ibuprofen is given with antiviral medicines such as zidovudine.
Tell the doctor about other medicines patient is taking, especially for cough, cold, allergy, pain or fever.
Storage
Store at temperatures not exceeding 30°C.
ATC Classification
N02BE51 - paracetamol, combinations excl. psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Tab (blue, coated, capsule-shaped tablet, with "BIOFLU" name on both sides) 5's, 100's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in